Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 241, NWS North Platte, NE

July 8, 2013Brown County, Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2013, 6:53 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2013, 6:53 PM CDT (23:53 UTC)
Expired
Jul 8, 2013, 7:45 PM CDT
In force
52 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE

The radar

The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:20 PM CDTTSTM WND DMG3 W Ainsworth, NEMACHINE SHED DESTROYED 3 MILES WEST OF AINSWORTH. HOG SHED AND CATTLE FEEDING SHED SUSTAINED MAJOR DAMAGE 2.5 MILES WEST OF AINSWORTH. DAMAGE TO A DRY FERTLIZER PLANT 2 MILES WEST OF AINSWORTH. WINDS ESTIMATED AT 80 MPH.
Jul 8, 7:30 PM CDTTSTM WND DMG3 Sw Ainsworth, NENUMEROUS REPORTS OF DOWNED TREES AND POWER LINES AROUND THE AINSWORTH AREA. A BARN HAS BEEN DAMAGED 3 MILES SOUTHWEST OF AINSWORTH.
Jul 8, 7:30 PM CDTTSTM WND GST 808 S Ainsworth, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 4:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS53 KLBF 082353
SVRLBF
NEC017-031-090045-
/O.NEW.KLBF.SV.W.0241.130708T2353Z-130709T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  EAST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 649 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES WEST OF JOHNSTOWN TO 8 MILES WEST OF
  JOHNSTOWN TO 14 MILES SOUTHWEST OF JOHNSTOWN...AND MOVING EAST AT
  25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AINSWORTH...JOHNSTOWN...WOOD LAKE...MOON LAKE...ANTELOPE PEAK...
  HOFELD LAKE AND BOBCAT STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 247.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 194 AND 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 9981 4257 9975 4239 9975 4232 10037
      4252 10030 4271 10043 4275 9982
TIME...MOT...LOC 2353Z 261DEG 21KT 4264 10025 4253 10018
          4245 10024

HAIL...1.00IN
WIND...60MPH

$$

STOPPKOTTE
2 follow-up statements
703 
WWUS53 KLBF 090018
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT MON JUL 8 2013

NEC017-031-090045-
/O.CON.KLBF.SV.W.0241.000000T0000Z-130709T0045Z/
BROWN NE-CHERRY NE-
718 PM CDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHERRY AND NORTHERN BROWN COUNTIES UNTIL 745 PM CDT...

AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNSTOWN...
AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
AINSWORTH...HOFELD LAKE...ANTELOPE PEAK AND BOBCAT STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 247.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 194 AND 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4274 9981 4257 9975 4239 9975 4232 10037
      4252 10030 4271 10043 4275 9982
TIME...MOT...LOC 0018Z 256DEG 14KT 4255 10003

HAIL...1.00IN
WIND...70MPH

$$

STOPPKOTTE
580 
WWUS53 KLBF 090027
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT MON JUL 8 2013

NEC017-031-090045-
/O.CON.KLBF.SV.W.0241.000000T0000Z-130709T0045Z/
BROWN NE-CHERRY NE-
727 PM CDT MON JUL 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHERRY AND NORTHERN BROWN COUNTIES UNTIL 745 PM CDT...

AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNSTOWN...
AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
AINSWORTH...ANTELOPE PEAK...HOFELD LAKE AND BOBCAT STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 247.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 194 AND 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4274 9981 4257 9975 4239 9975 4232 10037
      4252 10030 4271 10043 4275 9982
TIME...MOT...LOC 0027Z 264DEG 17KT 4255 9997

HAIL...1.00IN
WIND...70MPH

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:37 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 8, 6:37 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT MON JUL 8 2013

.SYNOPSIS...
ISSUED AT 312 PM CDT MON JUL 8 2013

BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHERN ROCKIES AND SOUTHERN
PLAINS TODAY. SHORT WAVE RIDING THE PERIPHERAL OF THE
RIDGE...CROSSING THE ROCKIES THIS AFTERNOON...WITH THE LEADING EDGE
NOW PUSHING INTO SE WY. STALLED SURFACE BOUNDARY STRETCHES EAST/WEST
ACROSS THE STATE...THEN PUSHES NORTH TO A LOW OVER SE MONTANA.
MEANWHILE A SECOND LOW IS LOCATED OVER NE COLORADO AND A TRAILING
TROUGH TO THE S/SSW.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 312 PM CDT MON JUL 8 2013

AS THE SHORT WAVE MOVES EAST TONIGHT EXPECT THUNDERSTORMS TO
FIRE...SOME REACHING SEVERE LIMITS. WHILE TEMPS ARE ONLY AROUND 90
TO THE MID 90S...A MOISTURE RICH ENVIRONMENT EXISTS...MORNING
SOUNDING HAD PWATS NEAR 1.40 INCHES. THIS IS 129% OF NORMAL AND
ABOVE THE 75 PERCENTILE. LATEST LAPS HAS ERODED MOST OF THE
CAP...AND STORMS ARE BEGINNING TO DEVELOP OVER THE PANHANDLE. THIS
AREA WILL CONTINUE TO EXPAND AND STRENGTHEN WITH THE SUPPORT OF THE
WAVE MOVING ACROSS WY. THUS EXPECTING ANOTHER ROUND OF SEVERE
WEATHER. DECENT SHEAR SHOULD ALLOW FOR STORMS TO SPIN WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREAT. EARLY ON WITH DISCREET
CELLS AN ISOLATED TORNADO CAN NOT BE RULED OUT. AS THE EVENING
PROGRESS THE STORMS WILL LIKELY CONGEAL INTO AN MCS AND CONTINUE TO
MOVE EAST.

BEHIND THE MCS RICH MOISTURE WILL EXIST ACROSS THE AREA. THIS
MORNING ACROSS MUCH OF THE EASTERN CWA HAD SOME FOG DEVELOP AND SEE
A SIMILAR SET UP TONIGHT. HAVE INCLUDED PATCHY FOG FOR NOW...AND
WILL MONITOR FOR POSSIBLE LOCALLY DENSE FOG. SOME OF THE MOS
GUIDANCE DOES HAVE VSBY DOWN TO 1SM SO HAVE ADDITIONAL CONFIDENCE OF
FOG DEVELOPMENT.

TOMORROW THE RIDGE WILL RETROGRADE SLIGHTLY WESTWARD...CENTERING
MORE OVER THE FOUR CORNERS. THIS WILL RESULT IN MORE OF NW FLOW
ALOFT. MEANWHILE A WEAK SFC COLD FRONT WILL MOVE INTO THE AREA. MOST
OF THE DAY EXPECT THE CAP TO HOLD...HOWEVER AS THE FRONT PUSHES
EAST...THE CHANCE INCREASES FOR MORE STORMS DEVELOPMENT. GENERALLY
EXPECT STORMS TO HOLD OFF UNTIL MID TO LATE AFTERNOON. AHEAD OF THE
FRONT TEMPS WILL STILL BE WARM...WITH 90S AND MAYBE A 100 DEGREE
READING ACROSS FAR SW NEB.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 312 PM  CDT MON JUL 8 2013

FOR TUES NIGHT...RELATIVELY SIGNIFICANT COLD FRONT WILL PUSH THROUGH
THE FCST AREA AS A RESULT OF A FAIRLY PTENTIAL UPPER PV ANOMALY
MOVING ACROSS THE NORTHERN PLAINS. TIMING IS A BIT IN QUESTION AS
MODELS GENERALLY HAVE THE FRONT THROUGH THE AREA BY 00Z WED. BEST
LOW LEVEL MOISTURE APPEARS TO POOL IN NORTHEASTERN NEB INTO ERN SD
AND HENCE BETTER CAPE RESIDE AHEAD OF THE FRONT THERE. GOOD DEEP
LAYER SHEAR WOULD ALSO BE PRESENT SHOULD THUNDERSTORM DEVELOPMENT
OCCUR...HOWEVER BEST  LOW LEVEL FORCING APPEARS TO OUTSIDE OF THE
FCST AREA. STILL HAVE INCLUDED SMALL CHCS IN SOUTHERN FRINGES OF
FCST AREA TO ACCOUNT FOR POTENTIAL SLOWER FRONTAL PASSAGE AND WITH
THE FRONT STALLING. UPPER RIDGE REBOUNDS QUICKLY WED AS NEXT
SIGNIFICANT LONG WAVE TROUGH PUSHES INTO THE PAC NW. SOME INTIAL
CHANCE FOR SHRA OR ISOLATED TSRA WED IN UPSLOPE POST-FRONTAL FLOW.
HOWEVER MODELS TYPICALLY OVER PLAY THIS POTENTIAL AS POST-FRONTAL
DEVELOPMENT USUALLY FAVORS THE HIGHER TERRAIN FURTHER WEST SO
CONFIDENCE IN THIS SCENARIO NOT HIGH...AND ADDING TO THIS IS FAIRLY
DRY LOW LEVELS AS PROGGED BY FCST SOUNDINGS. SO ANY DEVELOPMENT THAT
OCCURS FURTHER WEST SHOULD STRUGGLE AS IS PUSHES EWD. STRONG UPPER
RIDGE BUILDS IN FOR LATE WED INTO THURSDAY SO WITH WARMING TEMPS
ALOFT AND BEST LARGE SCALE ASCENT LOCATED WELL NORTH OF THE AREA A
DRY FCST IS IN PLACE FOR THURSDAY. MAX TEMPS WED WILL BE HELD DOWN
THOUGH STILL NEAR AVE FOR THIS TIME OF YEAR WITH SOME CLOUD COVER
AND THE COOLER AIR BEING RECIRCULATED IN UPSLOPE ERLY/SERLY FLOW.
HOWEVER...THE REBOUND QUICKLY THURSDAY INTO FRIDAY.

FOR FRIDAY THROUGH MONDAY...UPPER RIDGE BEGINS TO BREAK DOWN AS THE
NEXT LONG WAVE TROUGH IN THE NORTHERN STREAM PUSHES EASTWARD FROM
THE PAC NW. THE CENTRAL PLAINS REMAIN UNDER THE RIDGE AS IT GETS
KNOCKED DOWN AND ZONAL FLOW DEVELOPS OVER THE NORTHERN PLAINS FOR
THE WEEKEND. LEAD SHORT WAVE WILL MOVE QUICKLY ACROSS CENTRAL CANADA
AND WILL DRIVE A FRONT SOUTHWARD...BUT WILL HAVE A HARD TIME
PROGRESSING THROUGH THE STRONG UPPER RIDGE. CONFIDENCE LOW ON
POTENTIAL FOR LOW LEVEL FORCING SUFFICIENT TO OVERCOME MID LEVEL CAP
BUT THE EXCEPTION MAY BE IN NORTHWESTERN PORTION OF THE AREA CLOSER
TO STALLED FRONTAL BOUNDARY. FOR SATURDAY BOUNDARY REMAINS ACROSS
THE AREA BUT DESPITE DECENT LOW LEVEL MOISTURE CAPE IS LACKING WITH
WARM MID LEVEL TEMPS. CONVECTIVE INITIATION SAT MAY BE FURTHER NORTH
AND CLOSER TO WHERE UPPER LEVEL FORCING CAN INDUCE BETTER LOW LEVEL
CONVERGENCE...AND THEN DEVELOPMENT ALONG THE FRONT IN NEBR WOULD BE
ASSOCIATED WITH STORM INTERACTION. CONFIDENCE IS AGAIN NOT HIGH BUT
POTENTIAL IS BETTER THAN FRIDAY. SUNDAY SEEMS THE BEST POTENTIAL AS
FRONTAL BOUNDARY AGAIN REMAINS ACROSS THE AREA BUT AS ANOTHER
SIGNIFICANT PV ANOMALY PASSES ACROSS THE NORTHERN PLAINS THERE
SHOULD BE BETTER DEEP LAYER ASCENT AND WITH AN ERLY FLOW IN THE LOW
LEVELS THERE SHOULD BE BETTER DEEP LAYER SHEAR TO SUSTAIN
DEVELOPMENT. AVERAGE CONFIDENCE FOR THUNDERSTORM DEVELOPMENT FOR
SUNDAY. TEMPS THROUGH THE PERIOD WILL REMAIN WELL ABOVE AVE FRIDAY
AND SATURDAY AS RIDGE REMAINS OVERHEAD...BUT WILL COOL BY MONDAY
AS THE UPPER RIDGE BREAKS DOWN AND ASSUMING MORE CLOUD COVER
ASSOCIATED WITH ANY CONVECTIVE DEVELOPMENT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 635 PM CDT MON JUL 8 2013

EXPECT SCATTERED THUNDERSTORMS THROUGH 01Z AT THE KVTN
TERMINAL...AND FROM 01Z THROUGH 03Z AT THE KLBF TERMINAL THIS
EVENING. SKIES WILL GRADUALLY CLEAR BY LATE EVENING...AND WILL
PERSIST THROUGH TUESDAY MORNING. CLOUDINESS WILL BE ON THE
INCREASE TUESDAY AFTERNOON WITH SCATTERED MID CLOUDS AON 7000 FT
AGL POSSIBLE. WINDS WILL BE LIGHT AND VARIABLE TONIGHT...EXCEPT IN
THE VICINITY OF THUNDERSTORMS WHERE SOME VARIABLE GUSTS TO 40 KTS
ARE POSSIBLE. WINDS ON TUESDAY WILL BE FROM THE NORTHWEST AT 10 TO
15 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...JWS
AVIATION...CLB
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT MON JUL 8 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-092045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT MON JUL 8 2013 /232 PM MDT MON JUL 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING EARLY THIS
EVENING AND CONTINUING THROUGH THE OVERNIGHT HOURS. VERY LARGE
HAIL AND WIND DAMAGE ARE THE PRIMARY THREAT. EARLY THIS EVENING
AN ISOLATED TORNADO IS POSSIBLE.

THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER IS GENERALLY
ALONG AND NORTH OF NEBRASKA HIGHWAY 2 WITH THE RISK FOR SEVERE
WEATHER INCREASING NORTHWARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA. STORM DEVELOPMENT COULD
COMMENCE ACROSS WESTERN NEBRASKA DURING THE AFTERNOON AND MOVE
EAST AND SOUTHEAST.

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THE
EVENING. THE AREA OF CONCERN IS WESTERN NEBRASKA AS A WARM FRONT
LIFTS NORTH THROUGH THE REGION. LARGE HAIL AND WIND DAMAGE ARE
THE CONCERN BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jul 8, 4:42 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             9 N SPRINGVIEW          42.96N 99.75W
07/08/2013  M1.50 INCH       KEYA PAHA          NE   PUBLIC

&&

JGOMEZ
Special weather statement, Jul 8, 5:24 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT MON JUL 8 2013

NEZ005-094-082315-
EASTERN CHERRY NE-WESTERN CHERRY NE-
524 PM CDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 615
PM CDT/515 PM MDT/...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF MERRITT RESERVOIR DAM...OR 30
MILES SOUTHWEST OF VALENTINE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 186 AND 201.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 97 AND 117.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

STOPPKOTTE
Special weather statement, Jul 8, 6:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT MON JUL 8 2013

NEZ005-094-082345-
EASTERN CHERRY NE-WESTERN CHERRY NE-
605 PM CDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY COUNTY UNTIL 645
PM CDT/545 PM MDT/...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALENTINE NATIONAL WILDLIFE REFUGE...OR 25
MILES SOUTH OF VALENTINE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  HIGHWAY 83 CROSSING GOOSE CREEK...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...
  WOOD LAKE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 175 AND 197.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 214 AND 221.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

STOPPKOTTE
Local storm report, Jul 8, 6:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             9 N SPRINGVIEW          42.96N 99.75W
07/08/2013  M1.25 INCH       KEYA PAHA          NE   PUBLIC

            PUBLIC SAID HAIL LASTED FOR A HALF HOUR.

&&

JGOMEZ
Special weather statement, Jul 8, 6:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT MON JUL 8 2013

NEZ022-056-090045-
DEUEL NE-GARDEN NE-
546 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 645 PM MDT...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
CHAPPELL TO 9 MILES SOUTH OF LODGEPOLE...AND MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHAPPELL...
  BIG SPRINGS...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  WINDLASS HILL...
  ASH HOLLOW STATE HISTORICAL PARK...
  BARTON...
  GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 107.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Local storm report, Jul 8, 6:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     8 SE BURTON             42.83N 99.48W
07/08/2013                   KEYA PAHA          NE   STORM CHASER

&&

CBUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:03 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt42 min
Jul 7, 7:07 PM CDTTornado WarningLBFHooker, Logan, McPherson, Thomas38 min
Jul 7, 7:40 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln65 min
Jul 7, 7:45 PM CDTSevere Thunderstorm WarningLBFHolt45 min
Jul 7, 7:48 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson57 min
Jul 7, 7:55 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler50 min
Jul 7, 8:09 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jul 7, 8:24 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson51 min
Jul 7, 8:45 PM CDTSevere Thunderstorm WarningLBFCuster45 min
Jul 7, 8:46 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup, Wheeler44 min
Jul 7, 8:54 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Jul 7, 10:04 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins56 min
Jul 8, 4:24 PM CDTSevere Thunderstorm WarningLBFKeya Paha51 min
Jul 8, 5:12 PM CDTSevere Thunderstorm WarningLBFKeya Paha48 min
Jul 8, 5:59 PM CDTSevere Thunderstorm WarningLBFKeya Paha46 min
Jul 8, 6:32 PM CDTTornado WarningLBFKeya Paha, Rock28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.